Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Does venlafaxine and lamotrigine cause dizziness,headache and increase in BP?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
Hi I am taking venlafaxineer 150 mg 1 daily lamotrigine 25 mg 1 day for about 10 months for anxiery I also takeLisinopril/hctz 20-25 for years for bp. last week I was taken to the hosp (oh I am 69 female) hysterical, no memory, hot and cold, bp was 199 over 99. the hosp did spinal tap and CT all fine. sent me home to follow up with my dr which I did 2 days later. Had an MRI all fine so put me on L methyfolate Calcium 15 and Lamotrigine 25 mg both 1 time daily. I feel dopey, fall down (not dizzy just unbalance and fall) don't care if I get out of bed and surely cannot think straight or want to do anything. My head aches and is fuzzy. Want to dump all of this medicine. checked on internet to see interactions and they are enough to scare me. Doctor now looking into inner ear problem and possible seizures help Forgot - also taking LORazepam 2 mg for sleep 1 per nite
Posted Sun, 9 Feb 2014 in General Health
Answered by Dr. Srikanth Reddy 2 hours later
Brief Answer: Clarifications Detailed Answer: Hello, Thanks for using health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. However I would require a couple of more details to help you in answering your query in a better justified way. 1. Was your venlafaxine discontinued or are you still taking it? 2. What is your current BP? 3. Any restlessness, anxiety? Hope to hear from you at your earliest convenience. Regards and wish you good health, Dr. Srikanth Reddy MD Neuro-Psychiatrist and Sexologist
Above answer was peer-reviewed by
Follow-up: Does venlafaxine and lamotrigine cause dizziness,headache and increase in BP? 27 hours later
I stopped taking it 2 days ago because of the information I learned about dizziness and headaches etc that is what I was having, 2. BP 119/86 3. Not at this time
Answered by Dr. Srikanth Reddy 2 days later
Brief Answer: Difficult to explain your symptoms Detailed Answer: Hello Thanks for the follow-up information. The side-effects that you had of dizziness fizzy head headache and shoot up of BP are not the usual side-effects of the venlafaxine and lamotrigine. Its unfortunate that you landed up with these side-effects. However as you are already feeling better and are off venlafaxine, you need not bother a lot as of now, as the medicines may have such idiosyncratic adverse effects occasionally. In such circumstances if at all you had to use an antidepressant then sertraline would be the best option with least adverse effects. Hope that was fine. If you have any further queries I would be more than happy to help you with them. Regards Dr. Srikanth Reddy
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor